Alert archive / Pennsylvania / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 18, 2016, 3:17 PM EDT for Delaware County, Montgomery County, Philadelphia County, Pennsylvania. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2016, 3:17 PM EDT (19:17 UTC)
- Expired
- Jul 18, 2016, 4:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 64 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 3:28 PM EDT | TSTM WND DMG | Upper Dublin, PA | DOWNED TREE THAT HIT A TRANSFORMER AND POWER LINES. TIME ESTIMATED FROM RADAR. |
| Jul 18, 3:41 PM EDT | TSTM WND DMG | Lower Merion Twp, PA | TREE DAMAGE. TIME ESTIMATED FROM RADAR. |
| Jul 18, 3:43 PM EDT | TSTM WND DMG | Haverford Twp, PA | SEVERAL LARGE TREE LIMBS DOWN ESPECIALLY NEAR THE HIGH SCHOOL. SOME WIRES ALSO PULLED DOWN. TIME ESTIMATED FROM RADAR. |
| Jul 18, 3:43 PM EDT | TSTM WND DMG | Haverford Twp, PA | SEVERAL LARGE TREES DOWN OR SNAPPED AT THE BASE... SOME FALLING ONTO CARS AND OTHER PROPERTY. SOME LARGE LIMBS TORN OFF WHICH PULLED DOWN WIRES ESPECIALLY NEAR THE HIGH SCHOOL. A SILO AT THE SWISS FARMS WAS DESTROYED. TIME ESTIMATED FROM RADAR. |
| Jul 18, 3:45 PM EDT | TSTM WND DMG | Upper Darby, PA | MULTIPLE TREES AND TREE LIMBS DOWN... INCLUDING ONE LARGE TREE DOWN ALONG A MAIN HIGHWAY. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
980
WWUS81 KPHI 181917
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
317 PM EDT MON JUL 18 2016
DEZ001-NJZ016>018-PAZ070-071-101>104-182000-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-WESTERN CHESTER-WESTERN
MONTGOMERY-PHILADELPHIA-EASTERN MONTGOMERY-EASTERN CHESTER-DELAWARE-
317 PM EDT MON JUL 18 2016
...AN AREA OF THUNDERSTORMS WILL AFFECT THE METRO PHILADELPHIA
AREA...
AT 316 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM AMBLER TO NETHER PROVIDENCE TOWNSHIP...AND MOVING EAST
AT 35 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...CAMDEN...WEST CHESTER...GLOUCESTER
CITY...NORRISTOWN...CHESTER...DEPTFORD...WEST DEPTFORD...WEST
NORRITON...EAST NORRITON...BELLMAWR
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4024 7541 4019 7510 4012 7496 4008 7496
4006 7498 4005 7498 3999 7506 3999 7503
3998 7501 3967 7527 3987 7565
TIME...MOT...LOC 1916Z 281DEG 31KT 4014 7524 3990 7540
$$
POWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 18, 1:58 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 18, 1:58 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 158 PM EDT MON JUL 18 2016 .SYNOPSIS... The region will be situated between an area of high pressure over the Southeast and a cold front moving through the Great Lakes. The cold front will progress across the area late tonight and Tuesday morning. High pressure builds in from the Great Lakes Tuesday night and Wednesday before shifting to our south late in the week. A cold front will slowly approach from the northwest this weekend. Prior to its arrival, there is a potential for excessive heat Friday through Sunday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SPC has issued a Severe Thunderstorm Watch for our entire forecast area and it is in effect until 8 p.m. The best instability and shear are collocated from Sussex County, NJ southwest to Berks County, PA. In this corridor, ML CAPE values may approach 1.5 kJ, with Bulk Shear up to 40 knots. The environment is most favorable for damaging winds across this region. However, it may shift southeastward as the afternoon and evening progress. A line of showers and thunderstorms is moving across central and into eastern PA early this afternoon and will continue to push eastward and into our area. The line is more of a broken line of storms so not every location will see a storm. However, in areas that do, gusty to damaging winds, heavy rain, frequent lightning, and even some hail are possible. This is all associated with a pre-frontal trough moving across the region. The actual front will arrive later this evening. In terms of heat indices, the guidance has been wavering on the extent of low level drying, as turbulent mixing in the boundary layer gets underway. Given 850 hPa temperatures approaching 19C, and thicker cloudiness remaining to our west until later in the afternoon, high temperatures will reach the mid-90s. Dew points are expected to remain in the mid-60s. Therefore, heat indicies should peak in the mid to upper 90s outside of the I-95 urban corridor, just short of heat advisory criteria. In addition, for the I-95 urban corridor, Kalkstein Guidance has consistently fallen below heat advisory criteria over the past day. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... Showers and thunderstorms will continue in our eastern counties during the evening, and they should pass off the NJ and Delaware coasts around 00Z. && .LONG TERM /TUESDAY THROUGH SUNDAY/... The cold front will have already passed through most of the forecast area except maybe southern Delaware by 12Z Tuesday morning. The front is expected to slow down or stall nearby to our south across southern VA on Tuesday as the trailing portion of the boundary become oriented parallel to the flow aloft. If the front stalls closer to the area, then a some showers could impact our southern zones (mainly southern NJ and Delmarva) on Tuesday, particularly with additional lift being provided by an upper shortwave trough that passes through the region. There may be enough instability present during peak heating hours Tuesday afternoon to sustain deeper convective updrafts necessary for thunderstorms over our far southern Delmarva zones, but again, this depends on the proximity of the front. The airmass will be noticeably cooler behind the front on Tuesday with highs in the 80s (70s in the Poconos). It will also be considerably drier north of the Delaware Bay, where dewpoints are expected to bottom out in the 50s to near 60 degrees during the afternoon. High pressure will eventually build in from the Great Lakes Tuesday night and move overhead Wednesday. The high will start to retreat to our south on Thursday. There could still be some leftover showers across our far southern zones Tuesday night when a second shortwave trough moves through. Otherwise, this part of the long term will be dry. Wednesday looks to be the coolest day of the week with comfortable highs in the low to mid 80s. Temperatures increase by a few degrees Thursday but highs should still be in the 80s across most of the region. Hopefully people will be able to enjoy outdoor activities during midweek with a respite from the heat. We are anticipating an excessive heat wave starting Friday and continuing into at least the upcoming weekend. Saturday and/or Sunday may wind up being the hottest day of the summer thus far. The upper ridge that contains the core of the extreme heat (triple digit temperature) will start to flatten over the central CONUS and subsequently expand eastward toward the mid Atlantic late in the week. Return flow around surface high pressure anchored over the Southeast will be the mechanism for bringing the heat into the region. Our forecast area looks to reside on the northern periphery of the core of the extreme heat. Forecast highs are in the mid 90s Friday and then mid to upper 90s Saturday and Sunday. The first 100-degree day should be within reach for the I-95 urban corridor and interior Delmarva on Saturday and possibly Sunday if the cold front is slow to arrive. Barring any significant changes in the forecast, heat headlines will likely be needed. The direction of the boundary layer winds will help determine exactly how extreme heat indices will be for this event. Higher dewpoints (upper 60s and low 70s) would be expected on days where the winds remain more southerly. In this flow regime, heat indices could easily exceed 100 degrees. However, some of the guidance suggests the development of a more westerly wind each day. In this setup, downsloping flow would contribute to some drying near the surface, yielding heat indices much closer to the dry-bulb temperature. There is also a potential for showers and storms with a shortwave trough passing nearby to our north late Friday and then with a cold front approaching from the northwest this weekend. Coverage of convection is highly uncertain owing to a significant capping inversion in place and timing/track uncertainties with each disturbance. However, the region could see one or more episodes of strong to severe storms if the low-level moisture doesn't scour out and the cap breaks. Opted to not mention this convective risk in the HWO given how highly conditional the threat is and how limited forecast skill on the mesoscale is this far out. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Predominantly VFR thru today and tonight. MVFR is possible in late afternoon and evening SHRA/TSRA. Best timing for showers and thunderstorms is 19-21Z for KABE and KRDG, 20-23Z for the I-95 corridor, and 21-01Z for KMIV and KACY. Southwest winds will gust to around 20 knots today, gradually becoming northwest overnight and subsiding. OUTLOOK... Tuesday through Thursday...Predominately VFR. The bulk of the shower and storm activity on Tuesday will be south of ILG-MIV-ACY. Friday...Mainly VFR but the chance for showers and storms increase during the afternoon and evening. There is a modest signal in the guidance that favors the potential for storms across our northern zones. Brief and localized flight restrictions would be possible with this convective activity. && .MARINE... SCA goes into affect 16Z today thru 04Z Tuesday for the central and northern NJ coast for southwest wind gusts up to 25 knots. OUTLOOK... Tuesday and Wednesday...Winds and seas not expected to reach SCA criteria. A pressure surge may produce northeasterly winds of 15-20 kt Tuesday night-Wednesday morning. Thursday and Friday....Predominately sub-SCA conditions. However, it is still not out of the question to see a few wind gusts out of the southwest near 25 kt in our nearshore waters Thursday afternoon. RIP CURRENTS...With building seas and increasing winds during the afternoon, along with the full moon approaching Tuesday, the risk for the formation of dangerous rip currents is moderate at the New Jersey beaches. For the Delaware beaches, the rip current risk is expected to be low, but there could be some very localized moderate rip currents. && .CLIMATE... The upcoming heatwave that is forecast to begin late in the week and continue into the upcoming weekend has the prospect to deliver the hottest temperatures we've seen in quite some time. To get a quick perspective, lets take a look at the climate data for Philadelphia (PHL airport). With the latest forecast published Monday morning, the predicted high temperature for Philadelphia is 96F on Friday (7/22) and Sunday (7/24) 96F and 98F on Saturday (7/23). Over the last three years (2014, 2015 and 2016 so far), the highest temperature recorded at PHL was 96F (7/14/16, 9/3/15, 7/2/14). The last time the temperature reached or exceeded 98F at PHL was exactly three years ago to the day: July 18, 2013. The last 100-degree day at PHL occurred exactly four years ago to the day: July 18, 2012. The following table lists daily record high temperatures for July 22-24 for Philadelphia. Date: July 22 July 23 July 24 Record High: 103 101 98 Year Set: 2011 2011 2011 Other sites in the region could be added to this discussion in future AFD updates, if necessary. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Small Craft Advisory until midnight EDT tonight for ANZ450>452. && Synopsis...Klein Near Term...Franck/Meola Short Term...Franck Long Term...Klein Aviation...Franck/Klein Marine...Franck/Klein Climate...Staff
Hazardous weather outlook, Jul 18, 1:52 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 152 PM EDT MON JUL 18 2016 NJZ001-007>009-PAZ054-055-060>062-101-103-105-191800- SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 152 PM EDT MON JUL 18 2016 ...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A HEAT WAVE IS FORECAST TO START FRIDAY AND CONTINUE INTO THE WEEKEND. THE HEAT WILL LIKELY PEAK SATURDAY AFTERNOON, WHEN THE COMBINATION OF HEAT AND HUMIDITY MAY LEAD TO HEAT INDICES NEAR 100 DEGREES, EXCEPT AT HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002-003-MDZ015-019-020-NJZ013-020>023-027-191800- KENT-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 152 PM EDT MON JUL 18 2016 ...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A HEAT WAVE IS FORECAST TO START FRIDAY AND CONTINUE INTO THE WEEKEND. HEAT INDICES COULD BE AROUND 100 DEGREES EACH AFTERNOON, AND POTENTIALLY AROUND 105 DEGREES SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ004-NJZ014-024>026-191800- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 152 PM EDT MON JUL 18 2016 ...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-450>455-191800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 152 PM EDT MON JUL 18 2016 ...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001-MDZ008-012-NJZ010-012-015>019-PAZ070-071-102-104-106-191800- NEW CASTLE-CECIL-KENT MD-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- 152 PM EDT MON JUL 18 2016 ...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A HEAT WAVE IS FORECAST TO START FRIDAY AND CONTINUE INTO THE WEEKEND. HEAT INDICES COULD BE AROUND 100 DEGREES EACH AFTERNOON, AND POTENTIALLY AROUND 105 DEGREES SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 18, 1:52 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
152 PM EDT MON JUL 18 2016
PAZ060-101-102-181830-
BERKS-WESTERN CHESTER-EASTERN CHESTER-
152 PM EDT MON JUL 18 2016
...AN AREA OF STRONG THUNDERSTORM WILL AFFECT CENTRAL CHESTER AND
SOUTHEEN BERKS COUNTIES...
AT 152 PM EDT...A STRONG THUNDERSTORM WAS OVER EPHRATA...MOVING EAST
AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
READING...COATESVILLE...WYOMISSING...BIRDSBORO...PARKESBURG...
HONEY BROOK...ELVERSON...NEW MORGAN...GLENMOORE...SHILLINGTON...
MOUNT PENN...MOHNTON...KENHORST...ST. LAWRENCE...SOUTH COATESVILLE...
MODENA...AMITY GARDENS...FLYING HILLS...THORNDALE AND LORANE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4036 7570 3993 7575 3996 7599 4004 7593
4011 7594 4014 7588 4030 7612
TIME...MOT...LOC 1752Z 271DEG 23KT 4019 7615
POLocal storm report, Jul 18, 2:29 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
229 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND GST POCONO MOUNTAINS AIRPOR 41.14N 75.38W
07/18/2016 M46 MPH MONROE PA ASOS
&&
EVENT NUMBER PHI1601443
GORSESpecial weather statement, Jul 18, 2:42 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
242 PM EDT MON JUL 18 2016
NJZ001-007-008-PAZ055-181945-
SUSSEX-MORRIS-WARREN-MONROE-
242 PM EDT MON JUL 18 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WARREN...
SUSSEX...NORTHWESTERN MORRIS AND EASTERN MONROE COUNTIES...
AT 242 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR UNIONVILLE TO NEAR FIVE POINTS...AND MOVING EAST
AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PORT
JERVIS...NEWTON...MONTAGUE...HOPATCONG...HACKETTSTOWN...FRANKLIN...
STANHOPE...HAMBURG...OGDENSBURG...SUSSEX...BRANCHVILLE...ANDOVER...VE
RNON
VALLEY...MILLBROOK...GREENDELL...HIGH POINT...LAKE MOHAWK...CRANDON
LAKES...
HAINESVILLE AND PELLETTOWN.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4120 7437 4091 7469 4090 7471 4092 7473
4086 7481 4103 7504 4112 7497 4112 7495
4118 7488 4128 7484 4134 7476 4136 7470
TIME...MOT...LOC 1842Z 278DEG 23KT 4130 7461 4105 7485
POLocal storm report, Jul 18, 3:14 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
314 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST ALLENTOWN 40.59N 75.48W
07/18/2016 M56 MPH LEHIGH PA EMERGENCY MNGR
7TH AND HAMILTON IN THE CITY OF ALLENTOWN.
&&
EVENT NUMBER PHI1601444
GORSELocal storm report, Jul 18, 3:16 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST S ALLENTOWN 40.59N 75.48W
07/18/2016 M62 MPH LEHIGH PA TRAINED SPOTTER
MEASURED AT 308 AND AT 309 PM...SOME TREES DOWN
&&
EVENT NUMBER PHI1601445
JBBSpecial weather statement, Jul 18, 3:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
317 PM EDT MON JUL 18 2016
DEZ001-NJZ016>018-PAZ070-071-101>104-182000-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-WESTERN CHESTER-WESTERN
MONTGOMERY-PHILADELPHIA-EASTERN MONTGOMERY-EASTERN CHESTER-DELAWARE-
317 PM EDT MON JUL 18 2016
...AN AREA OF THUNDERSTORMS WILL AFFECT THE METRO PHILADELPHIA
AREA...
AT 316 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM AMBLER TO NETHER PROVIDENCE TOWNSHIP...AND MOVING EAST
AT 35 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...CAMDEN...WEST CHESTER...GLOUCESTER
CITY...NORRISTOWN...CHESTER...DEPTFORD...WEST DEPTFORD...WEST
NORRITON...EAST NORRITON...BELLMAWR
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4024 7541 4019 7510 4012 7496 4008 7496
4006 7498 4005 7498 3999 7506 3999 7503
3998 7501 3967 7527 3987 7565
TIME...MOT...LOC 1916Z 281DEG 31KT 4014 7524 3990 7540
POThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:04 AM EDT | Small Craft Advisory | PHI | 12 hr | |
| Jul 18, 2:42 PM EDT | Special Weather Statement | PHI | Sussex | 63 min |
| Jul 18, 2:51 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon | 39 min |
| Jul 18, 3:25 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon | 50 min |
| Jul 18, 3:41 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester | 49 min |
| Jul 18, 4:04 PM EDT | Special Weather Statement | PHI | Camden, Gloucester, Salem | 56 min |
| Jul 18, 4:07 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Morris, Somerset | 38 min |
| Jul 18, 4:14 PM EDT | Severe Thunderstorm Warning | PHI | Salem | 46 min |
| Jul 18, 4:15 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 2 hr |
| Jul 18, 4:37 PM EDT | Severe Thunderstorm Warning | PHI | Salem | 38 min |
| Jul 18, 4:47 PM EDT | Special Marine Warning | PHI | 88 min | |
| Jul 18, 4:47 PM EDT | Special Weather Statement | PHI | Burlington, Camden | 43 min |
| Jul 18, 5:00 PM EDT | Special Marine Warning | PHI | 60 min | |
| Jul 18, 5:07 PM EDT | Special Marine Warning | PHI | 83 min | |
| Jul 18, 5:22 PM EDT | Special Weather Statement | PHI | Cumberland, Salem | 53 min |
| Jul 18, 5:49 PM EDT | Special Marine Warning | PHI | 116 min | |
| Jul 18, 5:51 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 24 min |
| Jul 18, 6:05 PM EDT | Special Marine Warning | PHI | 85 min | |
| Jul 18, 6:23 PM EDT | Special Marine Warning | PHI | 97 min | |
| Jul 18, 7:43 PM EDT | Special Weather Statement | PHI | Sussex | 47 min |
| Jul 18, 12:58 PM EDT | Special Weather Statement | PHI | Carbon | 62 min |
| Jul 18, 1:48 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 57 min |
| Jul 18, 1:52 PM EDT | Special Weather Statement | PHI | Chester | 38 min |
| Jul 18, 2:28 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Lehigh, Northampton | 47 min |
| Jul 18, 5:18 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's | 57 min |
Nearby
Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.